FULL CMI
APOHEALTH PSE Day + Night Cold & Flu Relief tablets
Active ingredient(s): paracetamol, pseudoephedrine hydrochloride, chlorphenamine maleate
Consumer Medicine Information (CMI)
This leaflet provides important information about using APOHEALTH PSE Day + Night Cold & Flu Relief tablets. You should also speak to your doctor or pharmacist if you would like further information or if you have any concerns or questions about using this medicine.
Where to find information in this leaflet:
1. Why am I using APOHEALTH PSE Day + Night Cold & Flu Relief?
2. What should I know before I use APOHEALTH PSE Day + Night Cold & Flu Relief?
3. What if I am taking other medicines?
4. How do I use APOHEALTH PSE Day + Night Cold & Flu Relief?
5. What should I know while using APOHEALTH PSE Day + Night Cold & Flu Relief?
6. Are there any side effects?
7. Product details
1. Why am I using APOHEALTH PSE Day + Night Cold & Flu Relief?
APOHEALTH PSE Day + Night Cold & Flu Relief contains the active ingredient paracetamol, pseudoephedrine hydrochloride and chlorphenamine maleate.
This medicine is for temporary relief from the following cold & flu symptoms: nasal congestion, sinus pain, runny nose, headache, body aches & pains. Reduces fever.
The night tablet also provides temporary relief from sneezing, watery or itchy eyes and assists rest by providing relief from these symptoms.
Paracetamol works to stop the pain messages from getting through to the brain. It also acts in the brain to reduce fever.
Pseudoephedrine hydrochloride belongs to a group of medicines called sympathomimetic decongestants. It works by reducing congestion in the upper respiratory tract, including the nose, nasal passages and sinuses, and making it easier to breathe.
Chlorphenamine maleate belongs to a group of medicines called ‘antihistamines’. Antihistamines help reduce allergic symptoms by preventing the effects of a substance called histamine. Histamine is produced by the body in response to foreign substances that the body is allergic to.
2. What should I know before I use APOHEALTH PSE Day + Night Cold & Flu Relief?
Warnings
Do not use APOHEALTH PSE Day + Night Cold & Flu Relief if:
- you are allergic to paracetamol, pseudoephedrine hydrochloride and chlorphenamine maleate, or any of the ingredients listed at the end of this leaflet.
Always check the ingredients to make sure you can use this medicine. - you have very high blood pressure
- you have severe coronary artery disease (heart disease caused by poor blood flow or narrowing of the blood vessels of the heart)
- you have taken monoamine oxidase inhibitors, medicines used to treat depression, in the last 14 days
- you have glaucoma (high pressure in the eyes)
- you have stomach or duodenal ulcer or other stomach problems
- you have prostate problems
- you have bladder problems.
- Adults: only take this medicine for a few days at a time unless a doctor has told you to take it for longer.
- Children: Only give this medicine to children for up to 48 hours unless a doctor has told you to give it for longer.
Do not give this medicine to newborn or premature babies.
Check with your doctor or pharmacist if you:
- have any other medical conditions including:
- high blood pressure
- overactive thyroid gland
- diabetes
- heart disease and poor blood flow in the blood vessels of the heart
- prostate problems
- liver or kidney disease
- alcohol dependence
- epilepsy - take any medicines for any other condition
During treatment, you may be at risk of developing certain side effects. It is important you understand these risks and how to monitor for them. See additional information under Section 6. Are there any side effects?
Pregnancy and breastfeeding
Check with your doctor or pharmacist if you are pregnant or intend to become pregnant.
It may affect your developing baby if you take it during pregnancy. Your pharmacist or doctor will discuss the benefits and possible risks of taking the medicine during pregnancy.
Talk to your doctor or pharmacist if you are breastfeeding or intend to breastfeed.
This medicine passes into breast milk and there is a possibility that the baby may be affected.
Do not give this medicine to newborn or premature babies.
3. What if I am taking other medicines?
Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.
Some medicines and APOHEALTH PSE Day + Night Cold & Flu Relief may interfere with each other. These include:
- warfarin, a medicine used to prevent blood clots
- metoclopramide, a medicine used to control nausea and vomiting
- medicines such as phenytoin used to treat epilepsy or fits
- chloramphenicol, an antibiotic used to treat ear and eye infections
- medicines used to treat depression, especially monoamine oxidase inhibitors and tricyclic antidepressants
- medicines used to treat heart conditions
- medicines used to treat high blood pressure
- medicines used to treat urinary tract infections and bladder problems
- medicines used to treat behavioural disorders
- phenylephrine, a medicine used to treat congestion
- appetite suppressants
- medicines used to help you sleep or relax (sedatives and hypnotics)
- opioid analgesics, medicines used to treat pain
Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect APOHEALTH PSE Day + Night Cold & Flu Relief.
Your pharmacist and doctor will have more information on these and other medicines to be careful with or avoid while taking this medicine.
4. How do I use APOHEALTH PSE Day + Night Cold & Flu Relief?
How much to take
- Adults & Children over 12 years:
- Take 2 white Day tablets every 4 to 6 hours if required.
- Take 2 pink Night tablets at bedtime
- Do not take the Night tablet within 4 hours of taking the Day tablet.
- Do not take more than a total of 4 doses (8 Day & Night tablets) in a 24-hour period. - Do not exceed the recommended dosage.
- Do not give to children under 12 years of age.
How long to take
- Adults: only take this medicine for a few days at a time unless a doctor has told you to take it for longer.
- Children: Only give this medicine to children for up to 48 hours unless a doctor has told you to give it for longer.
How to take
- Swallow the tablets whole.
- Do not use for more than a few days at a time except on medical advice.
- Follow all directions given to you by your pharmacist or doctor carefully. This may differ from the information contained in this leaflet.
- If you forget to take it and it is almost time for your next dose, skip the dose you missed and take your next dose when you are meant to. Otherwise, you may take a dose as soon as you remember if you think you need it. Do not take a double dose to make up for the dose that you missed.
- If you do not understand the instructions on the pack, ask your pharmacist or doctor for help.
If you use too much
If you think that you have used too much APOHEALTH PSE Day + Night Cold & Flu Relief, you may need urgent medical attention.
You should immediately:
- phone the Poisons Information Centre
(by calling 13 11 26), or - contact your doctor, or
- go to the Emergency Department at your nearest hospital.
You should do this even if there are no signs of discomfort or poisoning.
5. What should I know while using APOHEALTH PSE Day + Night Cold & Flu Relief?
Things you should do
- Talk to your pharmacist or doctor if your symptoms do not improve, or if new symptoms occur. Your pharmacist or doctor will assess your condition and decide if you should continue to take the medicine
Remind any doctor, dentist or pharmacist you visit that you are using APOHEALTH PSE Day + Night Cold & Flu Relief tablets.
Things you should not do
- Do not give to children under 12 years.
- Do not take with other products containing paracetamol unless advised to by a doctor.
- Do not take for longer than a few days (adults) or 48 hours (Children & adolescents) unless advised to by a doctor.
- Do not take this medicine to treat any other complaint unless told to by your doctor or pharmacist.
- Do not give your medicine to anyone else, even if they have the same condition as you.
- Do not take more than the recommended dose unless told to by your doctor or pharmacist.
Driving or using machines
Be careful before you drive or use any machines or tools until you know how APOHEALTH PSE Day + Night Cold & Flu Relief affects you.
APOHEALTH PSE Day + Night Cold & Flu Relief may cause dizziness and/or sleepiness in some people. If this happens do not drive or operate machinery.
Drinking alcohol
Tell your doctor or pharmacist if you drink alcohol.
Do not drink alcohol while taking this medicine. The sedation effects of alcohol may be increased.
Looking after your medicine
- Keep your medicine in the original pack until it is time to take.
- Keep your medicine in a cool dry place where the temperature stays below 30°C.
Follow the instructions in the carton on how to take care of your medicine properly.
Store it in a cool dry place away from moisture, heat or sunlight; for example, do not store it:
- in the bathroom or near a sink, or
- in the car or on windowsills.
Keep it where young children cannot reach it.
Getting rid of any unwanted medicine
If you no longer need to use this medicine or it is out of date, take it to any pharmacy for safe disposal.
Do not use this medicine after the expiry date.
6. Are there any side effects?
All medicines can have side effects. If you do experience any side effects, most of them are minor and temporary. However, some side effects may need medical attention.
See the information below and, if you need to, ask your doctor or pharmacist if you have any further questions.
Less serious side effects
Less serious side effects | What to do |
| Speak to your doctor or pharmacist if you have any of these less serious side effects and they worry you. |
Serious side effects
Serious side effects | What to do |
| Call your doctor straight away, or go straight to the Emergency Department at your nearest hospital if you notice any of these serious side effects. |
Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell.
Other side effects not listed here may occur in some people. Other side effects not listed here may occur in some people. Children and people over 65 years of age may have an increased chance of getting side effects.
Reporting side effects
After you have received medical advice for any side effects you experience, you can report side effects to the Therapeutic Goods Administration online at www.tga.gov.au/reporting-problems. By reporting side effects, you can help provide more information on the safety of this medicine.
7. Product details
This medicine is available over-the-counter without a doctor's prescription.
What APOHEALTH PSE Day + Night Cold & Flu Relief contains
Active ingredient (main ingredient) | paracetamol pseudoephedrine hydrochloride chlorphenamine maleate (Night tablets only) |
Other ingredients (inactive ingredients) | crospovidone erythrosine aluminium lake (Night tablets only) magnesium stearate microcrystalline cellulose povidone pregelatinised maize starch stearic acid purified water |
Do not take this medicine if you are allergic to any of these ingredients.
What APOHEALTH PSE Day + Night Cold & Flu Relief looks like
Day tablets are white, round tablets with a break-line on one side.
Night tablets are pink, round tablets with a break-line on one side.
The medicine is sold in a carton containing either 12* tablets in a blister pack or 24* tablets in 2 blister packs.
Each blister pack contains 8 white day tablets and 4 pink night tablets (Aust R 294256).
*Not all pack sizes may be available.
Who distributes APOHEALTH PSE Day + Night Cold & Flu Relief
Arrotex Pharmaceuticals Pty Ltd
15 – 17 Chapel Street
Cremorne Victoria 3121
This leaflet was prepared in October 2024.
Published by MIMS December 2024